Proud of you Smartie! We should appreciate what we have and thank our lucky stars that crises bring us closer to the oners we love.
My very very best,
Don't worry about the scan. I trick myself by keeping my eyes tightly shut and I try to recall pleasant memories. I also recite poetry or replay movies. It will pass and hopefully they will manage to control this demon and keep it at bay once again.
Thanks so much and you're very welcome Smartie, I hope it has put your mind at ease. Don't imagine that you will become a zombie or be unable to function if it is just a low dose you've been given. That was my worry, but they definitely don't do that to me. Chilled is probably the best way to describe it. Lots of love and wishing you peace and calmness during the scan, Tiger xx
Thanks Tiger and for the tips on Diazapem. I was hoping for that kind of result, the mirror sounds an interesting concept too, anything to help me get through it.
good luck with your treatment.
Hi Smartie hope you don't mind me joining in here but I'm a newbie and this might be the first time I can actually help with someone's questions. You've asked about diazepam. My GP has prescribed this for me too. I have some 5mg tablets that I've been taking when I start to get really stressy or before tests/scans. I don't drink alcohol very often but the effect they have on me is similar to if I have a glass of wine- just a calm, relaxed feeling. I understand what you mean about the scanner. I had an MR scan a couple of days ago and I took a couple of half tablets-one about an hour before the scan, then another tablet just before I went in. They really did help stop the racing heart and I just felt quite relaxed, despite having a little claustrophobia. Having a mirror in the scanner was the best thing for me though, so I could see out of the end of the scanner. The diazepam can make you feel a bit woozy if you have more, and I guess everyone reacts differently, so just be careful if you are out and about and please don't drive whilst taking them. Sending you love. I hope you start to see positive results from your treatment very soon. As I said, I'm a newbie and I haven't started any chemo yet but if you don't mind, I'd like to follow your story. Tiger xx
Just an update....scan showed not enough fluid for abdominal drain in the cavity, it's mainly in the tissues. It is still really tight and uncomfortable especially after eating. Scan did show considerable fluid on both lungs, enough to drain off, but oncologist wants to wait a few weeks just to see if the chemo has any effect first, he'd rather avoid an interventional procedure if possible which I do agree with.So staying on the diuretics for at least two weeks and see whether they help at all too especially with the abdomen, kidney function is currently ok. I have new stockings for the Lymphoedema in my legs too so that's a bit more under control.
liver still swollen and blood results this week not too good, it's functioning and producing protein which is its job of course but not working properly and my GGT reading was very high.
Chemo went ok on Wednesday, it's always scary starting a new regime as you don't know how you will react but so far so good, just exhausted but no sickness etc. Fingers crossed it starts to work quickly, next dose Wednesday next week.
have MRI of head and orbital socket with contrast dye on Monday afternoon. They want to see what's what with the brain mets before a possible referral for radiotherapy. I hate the scanner as I am claustrophobic and already getting in a state about it.
GP has prescribed Diazepam to help with the anxiety, I've never had any anti-anxiety tabletsbefore in my life, anyone got any experience of how I will feel?
Am at home now but contact with the hospice remains and the clinical nurse specialist is visiting me early next week at home, so if I need to go back in for whatever reason I have their support and contact.
Thanks again for your kind thoughts and hope you are not suffering too much.
Same here Smartie.....I have no experience at all of what you are having right now.......but I've just read your thread and wanted to say something. I am so sorry you are having such a miserable and frightening time, but really hope that your admission will makes thing easier for you long term. X
Can't give you any advice or helpful tips Smartie but just wanted to send you thoughts & hugs. Hopefully a few days of being looked after will do you good & give you the rest you need. Wishing you all the best xx
Smartie, just want to echo everyone elses posts.....we really feel for you and really do understand as we have all been there. I have been very breathles recently due to pleural infusion and have got home oxygen...this may help you.....best people to ask are either your hospice or macmillan nurse if you have one....even GP can refer you. Also i had oramorph...not only for pain relief but also cos it helps with breathing...again something you may want to pursue. rant and rave as much as you like...we are all here for you. xx
Just wanted to add my words of support to what has already been written - such great words of wisdom. Hang in there Smartie, we are all here for you and sending positivity your way. Hope the meds get sorted soon and lots of ladies have written on here over the years I (and you) have been using the forum to say how brilliant their hospices are at managing pain so make use of their services if you can, it's what they are experts in.
Take care and keep us posted.
I don't have experience of your symptoms but I just wanted to give you massive HUGS, and say do make use of your hospice, I'm on a clinical trial and they recommend contacting the local palliative care team as a matter of course because they are the experts in pain relief etc.
thinking of you xxxxxooooxxxx
Thanks for replying, it's so good to have your support, and support from people going through the same thing. I have a wide circle of friends and family but sometimes think they can't appreciate the situation we find ourselves in.
I did sleep a little better last night so that's an improvement, even with the steroids!, feel quite breathless this morning, guess some of it might be psychosomatic though. Just trying to take it easy. Going to get in touch with the local hospice too as my Oncologist said they can provide good support and help with tying up the circle of care between GP and specialist team.
I'll keep in touch and let you know how things progress.
thanks again, Smartie X
i feel for you. I'm not surprised you are not sleeping. Sleep is also crucial in the bag of tools we can try and effect. I'd say do whatever you can to get as much as possible as its good for healing, filing things in your brain away and makes you in a much better frame of mind to be positive. Take naps whenever possible. Get your room all lovely or try sleeping in other places. Like sofa or spare room - last night, I was still awake at 4am.. Ended up in lounge sofa and drifted off at last for 3 hours.
See if the sleeping pills work, may take time, but get back to GP or whoever prescribed if not happening and ask what can be done.
Massive hugs and positive vibes your way.. This is not the beginning of the end - just a different path required.
love Helen xxx
It is quite natural to feel depressed with the progression of this nasty disease. We know that our disease will show periods of calmness and others of rapid progression. Research does not explain why. But this could be reversed. One of the many factors is to focus on keeping a positive outlook and to fight. There are many other factors such as medication and some others that we know nothing about. So the two factors under our control are our outlook and proper medication. Hang on to these two. You can also discuss with your oncologist clinical trial options. Don't ask him about survival rates as this is not his call. It's God's call.
We are here for you and we fully understand how you feel. We've had our ups and downs and will continue to have them. Pls stay on this thread and vent as much as you can. Who else can understand you more than us.
Many many big hugs
Had latest CT scan results last night. Finished my last chemo (Eribulin) at the start of April and subsequent scan showed relative stability, however in a matter of only a few weeks things have progressed dramatically.
Mets in liver increased and liver swollen. Lung mets also bigger and fluid in lungs. Swelling behind right eye in eye socket (experiencing double vision in this eye for last few weeks), new swelling on brain - right frontal lobe. Bones stable.
Prescribed steroids, high dose, to reduce swelling in brain and liver which is causing considerable discomfort and fluid (had ascetic drain at the end of last week). Start chemo early next week, Doxorubicin weekly. Referral for stereotactic radiotherapy for brain, might not be a candidate with everything else going on.
Worried beyond belief, is this the beginning of the end? I couldn't actually ask this question of my oncologist yesterday. Had sleeping tablets prescribed for the first time ever, can't get to sleep then when I do manage it I am waking up worrying and not able to go back to sleep. Also struggling to breathe and get comfortable with the swelling in my abdomen.
Anyone else with this triple whammy? How are you coping?